Home > Riviste > Minerva Anestesiologica > Fascicoli precedenti > Minerva Anestesiologica 2011 Maggio;77(5) > Minerva Anestesiologica 2011 Maggio;77(5):554-7

ULTIMO FASCICOLO
 

ARTICLE TOOLS

Estratti

MINERVA ANESTESIOLOGICA

Rivista di Anestesia, Rianimazione, Terapia Antalgica e Terapia Intensiva


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,036


eTOC

 

CASE REPORTS  


Minerva Anestesiologica 2011 Maggio;77(5):554-7

lingua: Inglese

Hyperammonemia and neonatal cardiac failure

Adamovic T. 1, Jouvet P. 1, Vobecky S. 2, Garel L. 3, Rougemont A.-L. 4, Alvarez F. 1

1 Department of Pediatrics, Sainte-Justine Hospital, University of Montréal, QC, Montréal, Canada;
2 Department of Surgery, Cardiac Surgery Division, Sainte-Justine Hospital, University of Montréal, Montréal, QC, Canada;
3 Department of Radiology, Sainte-Justine Hospital, University of Montréal, Montréal, QC, Canada;
4 Department of Pathology, Sainte-Justine Hospital, University of Montréal, Montréal, QC, Canada


FULL TEXT  


Severe hyperammonemia (hyperNH3) in neonatal cardiac failure after cardiac surgery is rare. We report a case of a 2470-g female infant born at the week 37 of gestation with complex congenital heart disease (truncus arteriosus type III, interrupted aortic arch and tricuspid valve insufficiency) and hemodynamically non-significant intrahepatic arterio-venous malformation. She developed hyperNH3 (highest NH3 blood level: 467 µmol/L) without severe liver failure (INR of 1.9). The origin of the hyperNH3 was multifactorial including limited capacity of liver detoxification function due to congenital porto-caval shunt, liver ischemia, excessive protein intake and increased protein catabolic rate. HyperNH3 treatment partially succeeded in decreasing ammonia level and included discontinuation of protein intake, administration of phenylacetate and sodium benzoate. This case highlights the fact that NH3 detoxification by the liver has limitations for a neonate with multifactorial causes that decrease liver perfusion.

inizio pagina

Publication History

Per citare questo articolo

Corresponding author e-mail

philippe.jouvet@umontreal.ca